Member Gallery    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Sertraline and IBS-D  (Read 561 times)

0 Members and 1 Guest are viewing this topic.

Offline jimmypross

  • Just Joined!
  • Posts: 1
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Sertraline and IBS-D
« on: January 11, 2014, 03:33:49 PM »
I have had IBS with the main symptom diarrhoea for about 20 years  and its only given me moderate trouble the last few years until  recently when I was prescribed Sertraline for depression/anxiety state. After only one dose I developed the familiar symptoms of ibs - severe diarrhoea, bowel pain, bloating etc.
and after 10 days its still the same . I stopped taking the sertraline after 4 days.   The doctor put me on mirtazepine instead and this seems ok so far as diarrhoea is not normally a problem with this drug. A friend of mine with IBS had a similar experience with sertraline. Has anyone else had this problem? I am assuming the diarrhoea was caused by the drug - i had no fever so i don't think it was an infection, though the diarrhoea was more severe than i usually get with IBS.  Diarrhoea is listed as a side effect. It has been so bad that no one will ever persuade me to take sertraline again!
Bookmark and Share

Tags: